Alert archive / Mississippi / Flash Flood Warnings in 2013
Flash Flood Warning 74, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Jun 6, 2013, 3:19 PM CDT for Rankin County, Mississippi. It was in force for 116 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 6, 2013, 3:19 PM CDT (20:19 UTC)
- Expired
- Jun 6, 2013, 5:15 PM CDT
- In force
- 116 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
County Rankin County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 15 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 6, 3:45 PM CDT | FLASH FLOOD | Pelahatchie, MS | PELAHATCHIE PD REPORTS SEVERAL STREETS FLOODED IN THE CITY. THREE STREETS ARE CLOSED. WATER REPORTED COMING UP INTO ONE HOME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 8.3 hours before the alert went out and 24 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1404 J/kg
- Mixed-layer CIN
- -57 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
706
WGUS54 KJAN 062019
FFWJAN
MSC121-062215-
/O.NEW.KJAN.FF.W.0074.130606T2019Z-130606T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
319 PM CDT THU JUN 6 2013
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 515 PM CDT
* AT 319 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN ALONG A LINE EXTENDING FROM
7 MILES WEST OF LEESBURG TO 9 MILES SOUTH OF PELAHATCHIE...MOVING
EAST AT 10 MPH. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF
TWO TO FOUR INCHES...HAVE OCCURRED IN THE PAST TWO HOURS.
* THE STORMS PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3217 8992 3241 8992 3251 8977 3234 8973
3224 8973 3213 8980
$$
BYBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Jun 6, 10:26 AM CDT, 4 hours 53 minutes earlier.
Area forecast discussion, Jun 6, 10:26 AM CDT, 4 hours 53 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 1026 AM CDT THU JUN 6 2013 .UPDATE... A SLOW MOVING COLD FRONT IS SITUATED FROM OXFORD TO GREENWOOD TO SOUTH OF BASTROP AT THE MOMENT. THERE IS STILL SOME UNCERTAINTY AS TO EXACTLY HOW THE STORMS WILL PROGRESS TODAY. ACCORDING TO THE LATEST HI- RES MODELS, THE MCS LOCATED OVER THE ARKLATEX THIS MORNING WILL CONTINUE TO MOVE SLOWLY EASTWARD AND PARALLEL WITH THE LA/AR STATE LINE TODAY. THIS AFTERNOON, THE MAJORITY OF ARKLAMISS WILL SEE THE POSSIBILITY FOR PULSE TYPE STORMS. HOWEVER, AREAS WEST OF HWY 49 WILL PROBABLY SEE THE STRONGER AND POSSIBLY MORE SEVERE STORMS AS MOISTURE AND INSTABILITY IS GREATER. POPS WERE LOWERED FOR THIS MORNING AND THEN ADJUSTED FOR THE LATEST THINKING FOR THIS AFTERNOON. /10/ && .AVIATION... VFR CONDS LOOK TO PREVAIL THRU THE AFTN AND INTO THIS EVENING UNDER SCT/BKN AFTN CUMULUS 4K-5K FT. SHRA/TSRA ACTIVITY WL IMPACT MOST AREAS THIS AFTN/EVENING WITH THE MOST INTENSE STORMS XPCTD W AND S OF THE HWY 49 CORRIDOR. MVFR/IFR CONDS INVOF SHRA/TSRA LIKELY. SFC WINDS WL BE LGT OVER THE NEXT 24 HRS...XCEPT INVOF CONVECTIVE ACTIVITY WHERE GUSTY WINDS LIKELY. MVFR CIG ARE QUITE PSBL EARLY TOMORROW MORNING...ESPECIALLY ALONG/S OF I-20. /BK/ && .PREV DISCUSSION... /ISSUED 358 AM CDT THU JUN 6 2013/ DISCUSSION... TODAY THROUGH FRIDAY ACTIVE REGIME OF SHOWERS AND STORMS TO CONTINUE TODAY AND FRIDAY WITH DRYING TREND INTO THE WEEKEND. SOME STORMS WILL BE STRONG TO SEVERE TODAY WITH SOME LIMITED POTENTIAL FOR FRIDAY. NEARLY STATIONARY STRONG TO SEVERE STORMS ARE ONGOING AT THIS HOUR ACROSS EAST LA AND FAR WEST PORTIONS OF MS. A LOW-LVL THETA-E CONVERGENCE ZONE COMBINED WITH ~2000 J/KG SBCAPE AND LOW 70 DEWPOINTS IN NE LA IS HELPING CONCENTRATE CONVECTION IN THIS AREA. AREAS FARTHER EAST HAVE BEEN TO WORKED OVER FROM YESTERDAYS ACTIVITY AND ARE NOT AS FAVORABLE GIVEN LESS INSTABILITY AND LACK OF CONVERGENCE. 00Z HI-RES HAVE INITIALIZED THIS CONVECTION SOMEWHAT WELL WITH ACTIVITY FESTERING AND GROWING INTO A LARGE CLUSTER BY 12Z AS IT SLOWLY DRIFTS E/SE ALONG THE MS RIVER INTO SW MS. HOW THIS CONVECTION EVOLVES WILL HAVE IMPLICATIONS ON HOW AFTERNOON SHOWERS/STORMS DEVELOP. IN ADDITION...A MCV ASSOCIATED WITH A COMPACT S/WV TROUGH IS AIDING A MCS ACROSS N TX THIS MORNING AND THIS FEATURE TOO, COULD PLAY A ROLE IN TODAY'S/FRI MORNING TSTORM COVERAGE. ON TOP OF THAT FEATURE, A BOUNDARY WILL ATTEMPT TO DROP SOUTH ACROSS N ARKLAMISS IN THE LATE AFTN AND POSSIBLY PROVIDE A TRIGGER FOR ACTIVITY IN NORTHERN AREAS. 06/00Z HI-RES MODELS CONGEAL CURRENT SEMI-CLUSTER OF STORMS INTO COMPLEX THAT FORMS A COLD POOL OUTFLOW WHICH PROPAGATES INTO S-CENTRAL ARKLAMISS AND TO THE SOUTH, SEEMINGLY CAUSING ENOUGH OVERTURNING TO KEEP AFTN CONVECTION LIMITED. GIVEN LATEST RADAR TRENDS, GREATER CLUSTERING HAS BEGUN TO OCCUR BUT STORMS CONTINUE TO STAY SEMI-DISCRETE, NEGATING STRONG COLD POOL FORMATION ATTM. RUC/NAM SUGGEST WEAKENING OF THETA-E CONVERGENCE THROUGH MID MORNING AND STORMS SHOULD STRUGGLE AS THEY MOVE EAST IN MORE STABLE ENVIRONMENT AND SHOULD NOT GREATLY DISTURB THIS AREA FOR AFTN REDEVELOPMENT. WITH THIS IN MIND...SHOWER/TSTORM ACTIVITY SHOULD REDEVELOP OVER GREATER EXPANSE OF S-CNTRL ARKLAMISS AS INSTABILITY GROWS TO 2000 J/KG MLCAPE. STRONGER FORCING WILL MOVE INTO THE REGION THIS AFTN AND EVENING AHEAD OF A COMPACT S/WV OVER N LA/S AR. DESPITE INSTABILITY AND THE FORCING LATE...A CAVEAT OF WEAK ANTI-CYCLONIC FLOW THROUGH MID AFTN BEFORE THE WAVE MAY KEEP ACTIVITY IN CHECK BEFORE BETTER LIFT MOVES INTO THE AREA AND INTERACTS WITH A SOUTHWARD MOVING FRONT. ALL THIS STATED...HAVE RAISED POPS TODAY AND OVERNIGHT INTO FRIDAY MORNING WITH MCV POSSIBLY ENHANCING SHOWER/TSTORM COVERAGE THROUGH 12Z FRIDAY. FOR FRIDAY...A SECONDARY S/WV WILL MOVE OVER THE ADVANCING BOUNDARY AS IT PUSHES INTO THE ARKLAMISS. INSTABILITY AND LAPSE RATES DO NOT APPEAR AS FAVORABLE FOR SEVERE STORMS VS. TODAY BUT AN ARRANT STRONG STORM CAN NOT BE ENTIRELY RULED OUT. WILL LEAVE THIS RISK OUT OF HWO FOR NOW. DECENT COVERAGE ONCE AGAIN OF SHOWERS/STORMS FRIDAY ALONG AND SOUTH OF THE FRONT. HAVE INCREASED POPS AGAIN FOR FRIDAY WITH BETTER SFC CONVERGENCE AND MID-LVL SUPPORT PIVOTING ACROSS THE REGION. AREA WILL DRY OUT AS FRONT MOVES N TO S LATE FRIDAY INTO SATURDAY WITH CLOUDS DECREASING. /ALLEN/ SATURDAY THROUGH THURSDAY COME SATURDAY MORNING A WEAK BOUNDARY IS EXPECTED TO BE SOUTH OF OUR CWA NEAR THE GULF COAST WITH A 1015MB HIGH JUST TO OUR NORTHWEST. A MUCH DRIER AIRMASS WILL BE OVER OUR CWA WITH PWS BELOW AN INCH NORTH OF INTERSTATE 20 AND BELOW AN INCH AND A HALF ACROSS OUR SOUTHERN ZONES. UPPER LEVEL TROUGHING WL STILL BE OVER THE REGION WITH A SHORTWAVE POISED TO MOVE OVER OUR CWA DURING THE HEAT OF THE DAY. THE OPS GFS GENERATED SOME QPF ACROSS OUR SOUTHEAST BY AFTERNOON BUT THE SREF AND MODEL CONSENSUS WAS DRY SO HAVE CUT MAV POPS IN THE SOUTH FOR SATURDAY. THE SURFACE HIGH WILL SHIFT EAST SATURDAY AND RETURN FLOW IS EXPECTED BY SUNDAY MORNING. A NORTHERN STREAM SHORTWAVE WILL CLOSE OFF INTO ANOTHER LOW OVER THE GREAT LAKES REGION SUNDAY AND DEEPEN THE UPPER LEVEL TROUGH OVER OUR REGION. THIS WL SEND A COLD FRONT SOUTH TOWARD OUR REGION SUNDAY AS WELL. BY AFTERNOON A FEW STORMS UP STREAM MAY DROP INTO OUR NORTHERN MOST ZONES WHILE SEA BREEZE CONVECTION SPREADS NORTH INTO OUR SOUTHERN MOST ZONES. THE CONVECTION IN THE SOUTH WL WAIN WITH THE LOSS OF DAYTIME HEATING DURING THE EVENING BUT THE FRONT WILL SAG INTO NORTHERN MISSISSIPPI AND SPREAD ADDITIONAL STORMS INTO THE HIGHWAY 82 CORRIDOR AFTER MIDNIGHT. THE GFS IS MORE PROGRESSIVE THAN THE ECMWF WITH THE CLOSED LOW AND SHIFTS THE TROUGH EAST MONDAY. BOTH MODELS AGREE THOUGH THAT THE FRONT WILL STALL AND DISSIPATE OVER OUR CWA MONDAY INTO MONDAY NIGHT. GREATEST POPS MONDAY WL BE ACROSS THE NORTH. AS THE UPPER TROUGH SHIFTS EAST RIDGING ALOFT WILL MOVE OVER OUR CWA FROM THE WEST TUESDAY AND BEGIN A WARMING TREND. HOT AND HUMID WEATHER IS EXPECTED BY WEDNESDAY AS HEAT INDEX VALUES APPROACH 100 DEGREES WEDNESDAY AND THURSDAY AFTERNOONS. RIDGING SURFACE AND ALOFT WL INHIBIT CONVECTION FOR THE MOST PART BUT LATE AFTERNOON AND EARLY EVENING SEA-BREEZE ACTIVITY MAY SPREAD INTO OUR SOUTHERN ZONES. /22/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 88 68 85 63 / 69 67 37 14 MERIDIAN 89 68 84 62 / 53 72 45 15 VICKSBURG 88 66 85 63 / 70 66 26 13 HATTIESBURG 90 69 87 66 / 71 68 53 18 NATCHEZ 87 68 85 65 / 72 66 34 10 GREENVILLE 86 67 83 62 / 60 44 15 12 GREENWOOD 86 66 83 60 / 52 64 22 14 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Jun 6, 2:38 PM CDT, 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 238 PM CDT THU JUN 6 2013 ARZ074-075-LAZ007>009-015-016-MSZ018-019-025>052-071945- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY- WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS- HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS- LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE- 238 PM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL MISSISSIPPI...NORTHEAST LOUISIANA AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THROUGH THE REMAINDER OF THE EVENING AND POSSIBLY INTO THE EARLY MORNING HOURS AS A FRONT INTERACTS WITH A DISTURBANCE PASSING OVER THE AREA. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS OF 50 TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING. LAZ023>026-MSZ053>066-072>074-071945- FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON- SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE- JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 238 PM CDT THU JUN 6 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND SOUTHERN MISSISSIPPI...AND NORTHEAST LOUISIANA. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THROUGH THE REMAINDER OF THE EVENING...ESPECIALLY EAST OF I-55...AS A COLD FRONT DROPS INTO THE REGION. LATER TONIGHT...ADDITIONAL STRONG TO SEVERE THUNDERSTORMS MAY DEVELOP AS ANOTHER DISTURBANCE INTERACTS WITH THE FRONT AS IT PASSES OVER THE DEEP SOUTH. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING STRIKES AND HEAVY DOWNPOURS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED THIS EVENING INTO THE OVERNIGHT HOURS. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. BK
In the hours before
Local storm report, Jun 6, 1:39 PM CDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
139 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG 4 SSW GREENVILLE 33.33N 91.08W
06/05/2013 WASHINGTON MS EMERGENCY MNGR
REPORTS OF TREE DOWN AT WILCOX ROAD AND REDMAN ROAD AND
ALSO ON TAMPA DRIVE.
0140 PM HAIL LELAND 33.40N 90.90W
06/05/2013 E1.00 INCH WASHINGTON MS PUBLIC
0142 PM TSTM WND DMG GRENADA 33.78N 89.81W
06/05/2013 GRENADA MS EMERGENCY MNGR
SEVERAL TREES WERE DOWN ON HOMES AND ACROSS ROADS.
0200 PM FLASH FLOOD 5 SSW GREENVILLE 33.32N 91.08W
06/05/2013 WASHINGTON MS EMERGENCY MNGR
REPORTS OF FLOODING ON SOME COUNTY ROADS.
0200 PM TSTM WND DMG GORE SPRINGS 33.75N 89.62W
06/05/2013 GRENADA MS EMERGENCY MNGR
SEVERAL TREES HAVE FALLEN ON HOMES AND ACROSS ROADS.
0215 PM FLASH FLOOD GRENADA 33.78N 89.81W
06/05/2013 GRENADA MS EMERGENCY MNGR
SOME STREET FLOODING WAS REPORTED.
0257 PM TSTM WND DMG 5 NE FRENCH CAMP 33.35N 89.34W
06/05/2013 CHOCTAW MS LAW ENFORCEMENT
REPORTS OF A TREE DOWN ON THE NATCHEZ TRACE PARKWAY
BETWEEN FRENCH CAMP AND STEWART WEIR ROAD.
0314 PM HAIL EDEN 32.99N 90.32W
06/05/2013 E1.00 INCH YAZOO MS LAW ENFORCEMENT
PENNY TO QUARTER SIZE HAIL FELL IN THE AREA
0556 PM TSTM WND GST MERIDIAN 32.38N 88.71W
06/05/2013 M54.00 MPH LAUDERDALE MS ASOS
PEAK NORTHWEST WIND MEASURED BY IFWS AT MERIDIAN KEY
FIELD
0600 PM TSTM WND DMG MERIDIAN 32.38N 88.71W
06/05/2013 LAUDERDALE MS BROADCAST MEDIA
A FEW TREES DOWN ON PINE SPRINGS ROAD AND NORTH HILLS
STREET
0640 PM TSTM WND DMG 6 NW LAUREL 31.76N 89.22W
06/05/2013 JONES MS AMATEUR RADIO
TREES DOWN ALONG TRACE ROAD NEAR SPRINGHILL ROAD.
0654 PM FLASH FLOOD 2 E LAUREL 31.69N 89.11W
06/05/2013 JONES MS EMERGENCY MNGR
WATER OVER VICTORY ROAD.
0705 PM TSTM WND DMG BASSFIELD 31.50N 89.74W
06/05/2013 JEFFERSON DAVIS MS EMERGENCY MNGR
COUPLE TREES BLOWN DOWN IN TOWN
0745 PM TSTM WND DMG 2 S ELLISVILLE 31.57N 89.21W
06/05/2013 JONES MS EMERGENCY MNGR
SEVERAL TREES DOWN IN THE SOUTHERN AND EASTERN PORTIONS
OF THE COUNTY. MINOR FLOODING OCCURRED AS WELL.
1140 PM TSTM WND DMG 5 N DELTA 32.40N 90.93W
06/05/2013 WARREN MS EMERGENCY MNGR
REPORTS OF A TREE DOWN ON KINGS POINT ROAD.
&&
BKSpecial weather statement, Jun 6, 2:15 PM CDT, 1 hour 4 minutes before
MSZ035-036-040>043-047-062015-
WARREN MS-SHARKEY MS-MADISON MS-ISSAQUENA MS-HUMPHREYS MS-HOLMES MS-
YAZOO MS-
215 PM CDT THU JUN 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
215 PM CDT THU JUN 6 2013
...LINE OF GUSTY THUNDERSTORMS ADVANCING NORTHEAST TOWARD CENTRAL
MISSISSIPPI...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 45 MPH WIND
GUSTS WAS LOCATED FROM 6 MILES SOUTHEAST OF ANGUILLA TO 24 MILES
SOUTHWEST OF RIDGELAND AT 214 PM CDT...MOVING EAST AT 30 MPH.
VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING
STRIKES ARE POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN YAZOO...SOUTHWESTERN HOLMES...HUMPHREYS...EXTREME EAST
CENTRAL ISSAQUENA...WESTERN MADISON...NORTHEASTERN SHARKEY AND
NORTHEASTERN WARREN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3309 9021 3256 8988 3249 8996 3247 9003
3243 9007 3240 9006 3240 9024 3249 9025
3249 9044 3256 9045 3247 9061 3297 9092
3310 9075 3310 9068 3313 9070 3330 9049
TIME...MOT...LOC 1914Z 265DEG 25KT 3290 9074 3211 9026
BYBLocal storm report, Jun 6, 2:54 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL RALEIGH 32.03N 89.52W
06/06/2013 E1.00 INCH SMITH MS PUBLIC
&&
27Special weather statement, Jun 6, 2:54 PM CDT, 25 minutes before
MSZ048-057-062040-
JASPER MS-HINDS MS-
254 PM CDT THU JUN 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
254 PM CDT THU JUN 6 2013
...GUSTY THUNDERSTORMS MOVING ACROSS DOWNTOWN JACKSON...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM 7 MILES NORTH OF JACKSON TO 28 MILES SOUTHEAST
OF JACKSON AT 254 PM CDT...MOVING EAST AT 20 MPH.
VERY HEAVY RAIN ALONG WITH OCCASIONAL CLOUD TO GROUND LIGHTNING
STRIKES ARE POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN NORTHEASTERN HINDS AND EXTREME NORTHWESTERN JASPER COUNTIES
SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3240 9006 3238 9010 3235 9011 3231 9016
3229 9016 3246 9039 3247 9025 3240 9024
3240 9005 3214 8931
TIME...MOT...LOC 1954Z 263DEG 16KT 3242 9019 3216 8977
BYBLocal storm report, Jun 6, 3:03 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
303 PM CDT THU JUN 06 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM TSTM WND DMG EUDORA 33.12N 91.26W
06/06/2013 CHICOT AR PUBLIC
A FEW TREES WERE REPORTED DOWN.
&&
27Special weather statement, Jun 6, 3:10 PM CDT, 9 minutes before
MSZ051-062040-
NEWTON MS-
310 PM CDT THU JUN 6 2013
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
310 PM CDT THU JUN 6 2013
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PENNY TO NICKEL SIZE HAIL
AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES SOUTHWEST OF CONEHATTA AT
311 PM CDT...MOVING SOUTHEAST AT 10 MPH.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHWESTERN NEWTON COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3245 8911 3223 8920 3229 8933 3250 8932
3251 8932
TIME...MOT...LOC 2011Z 293DEG 8KT 3239 8929
BKThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 7:31 PM CDT | Severe Thunderstorm Warning | JAN | Jones | 44 min |
| Jun 5, 7:47 PM CDT | Special Weather Statement | JAN | Forrest | 43 min |
| Jun 5, 8:18 PM CDT | Special Weather Statement | JAN | Forrest | 32 min |
| Jun 5, 11:27 PM CDT | Special Weather Statement | JAN | Warren | 43 min |
| Jun 5, 11:37 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Warren | 53 min |
| Jun 5, 11:41 PM CDT | Severe Thunderstorm Warning | JAN | Warren | 49 min |
| Jun 6, 12:51 AM CDT | Special Weather Statement | JAN | Warren | 44 min |
| Jun 6, 1:54 AM CDT | Flash Flood Warning | JAN | Yazoo | 2 hr |
| Jun 6, 4:55 AM CDT | Special Weather Statement | JAN | Issaquena | 45 min |
| Jun 6, 12:19 PM CDT | Special Weather Statement | JAN | Copiah | 46 min |
| Jun 6, 12:27 PM CDT | Special Weather Statement | JAN | Simpson | 43 min |
| Jun 6, 12:55 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey, Warren | 60 min |
| Jun 6, 1:02 PM CDT | Severe Thunderstorm Warning | JAN | Copiah | 43 min |
| Jun 6, 1:04 PM CDT | Severe Thunderstorm Warning | JAN | Smith | 26 min |
| Jun 6, 1:14 PM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey, Washington | 61 min |
| Jun 6, 1:20 PM CDT | Severe Thunderstorm Warning | JAN | Simpson | 25 min |
| Jun 6, 1:27 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 48 min |
| Jun 6, 1:38 PM CDT | Special Weather Statement | JAN | Rankin | 32 min |
| Jun 6, 1:41 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 49 min |
| Jun 6, 1:45 PM CDT | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Jun 6, 1:49 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower, Washington | 56 min |
| Jun 6, 1:52 PM CDT | Severe Thunderstorm Warning | JAN | Lawrence | 38 min |
| Jun 6, 1:56 PM CDT | Severe Thunderstorm Warning | JAN | Rankin | 49 min |
| Jun 6, 2:15 PM CDT | Special Weather Statement | JAN | Humphreys, Madison, Sharkey, Yazoo | 60 min |
| Jun 6, 2:27 PM CDT | Severe Thunderstorm Warning | JAN | Jasper, Smith | 33 min |
| Jun 6, 2:43 PM CDT | Severe Thunderstorm Warning | JAN | Sunflower | 47 min |
| Jun 6, 2:46 PM CDT | Severe Thunderstorm Warning | JAN | Madison, Rankin, Yazoo | 44 min |
| Jun 6, 2:50 PM CDT | Severe Thunderstorm Warning | JAN | Forrest, Jones | 25 min |
| Jun 6, 3:03 PM CDT | Severe Thunderstorm Warning | JAN | Holmes | 42 min |
| Jun 6, 3:10 PM CDT | Special Weather Statement | JAN | Newton | 30 min |
| Jun 6, 3:17 PM CDT | Severe Thunderstorm Warning | JAN | Rankin, Scott | 43 min |
| Jun 6, 3:21 PM CDT | Flash Flood Warning | JAN | Forrest, Lamar | 114 min |
| Jun 6, 3:28 PM CDT | Special Weather Statement | JAN | Carroll, Leflore | 62 min |
| Jun 6, 3:48 PM CDT | Special Weather Statement | JAN | Lauderdale, Neshoba, Newton | 62 min |
| Jun 6, 3:50 PM CDT | Special Weather Statement | JAN | Noxubee | 30 min |
| Jun 6, 4:05 PM CDT | Special Weather Statement | JAN | Attala, Leake, Montgomery | 60 min |
| Jun 6, 4:08 PM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Jun 6, 4:28 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Neshoba | 47 min |
| Jun 6, 4:52 PM CDT | Special Weather Statement | JAN | Winston | 33 min |
| Jun 6, 5:06 PM CDT | Flash Flood Warning | JAN | Winston | 114 min |
| Jun 6, 5:18 PM CDT | Flash Flood Warning | JAN | Kemper, Lauderdale, Neshoba | 117 min |
| Jun 6, 5:51 PM CDT | Flash Flood Warning | JAN | Lowndes | 114 min |
Nearby
Flash Flood Warnings in Mississippi, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.